Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 10, NWS Austin/San Antonio, TX

March 27, 200929 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 27, 2009, 3:48 PM CDT for 29 counties in Texas. It took effect at Mar 28, 2009, 9:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2009, 3:48 PM CDT (20:48 UTC)
In effect from
Mar 28, 2009, 9:00 AM CDT
Expired
Mar 28, 2009, 8:00 PM CDT
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
All 29 counties

Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 76 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 272048
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CDT FRI MAR 27 2009

...A RED FLAG WARNING IS IN EFFECT FOR WESTERN PORTIONS OF SOUTH
CENTRAL TEXAS FROM NOON TODAY THROUGH 11 PM THIS EVENING... 

...A RED FLAG WARNING IS IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 8 PM SATURDAY...

.A LARGE UPPER LEVEL STORM SYSTEM WILL HAS BROUGHT STRONG AND
GUSTY NORTHWEST WINDS...VERY DRY AIR...AND A POTENT COLD FRONT
TO MUCH OF SOUTH CENTRAL TEXAS TODAY. GUSTY WEST WINDS AND LOW
RELATIVE HUMIDITIES IN THE LOWER 20S AND TEENS HAVE SETTLED INTO
THE REGION. THIS DRY AIR WILL CONTINUE TO SPREAD EASTWARD ACROSS SOUTH
CENTRAL TEXAS THROUGH THE REST OF THE AFTERNOON AND EVENING.
STRONG WINDS HAVE ACCOMPANIED THE DRY AIR WITH 20 FOOT WINDS
REACHING 25 MPH IN SOME PLACES WITH GUSTS UP TO 30 MPH. RELATIVE
HUMIDITIES WILL INCREASE BACK ABOVE 20 PERCENT AS THE TEMPERATURE
DROPS BY LATE THIS EVENING. HOWEVER...WINDS WILL REMAIN STRONG
THROUGH SATURDAY...AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO
FALL BACK INTO THE TEENS OVER WESTERN AND CENTRAL PARTS OF SOUTH
CENTRAL TEXAS SATURDAY AFTERNOON. THUS...A SECOND RED FLAG WARNING
IS IN EFFECT FROM NOON UNTIL 8 PM SATURDAY. WINDS ARE EXPECTED TO
DECREASE BELOW CRITICAL LEVELS SATURDAY EVENING. 

TXZ183>190-202-217-218-228-280500-
/O.NEW.KEWX.FW.W.0010.090328T1700Z-090329T0100Z/
/O.CON.KEWX.FW.W.0009.000000T0000Z-090328T0400Z/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
KINNEY-MAVERICK-ZAVALA-DIMMIT-
348 PM CDT FRI MAR 27 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT
THIS EVENING. 

RELATIVE HUMIDITIES SHOULD CLIMB ABOVE 20 PERCENT LATE THIS
EVENING...AND OVERNIGHT WIND SPEEDS SHOULD DROP BY AROUND 10 MPH.
20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 20 MPH DURING THE DAY
SATURDAY...AND RELATIVE HUMIDITIES WILL AGAIN FALL INTO THE LOWER
20S AND UPPER TEENS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ171-172-203>207-219>222-280500-
/O.NEW.KEWX.FW.W.0010.090328T1700Z-090329T0100Z/
LLANO-BURNET-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-FRIO-ATASCOSA-
WILSON-KARNES-
348 PM CDT FRI MAR 27 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY. 

A STRONG UPPER LEVEL STORM SYSTEM HAS BROUGHT STRONG WINDS AND
VERY DRY AIR TO SOUTH CENTRAL TEXAS. RELATIVE HUMIDITIES WILL FALL
INTO THE LOWER 20S BY THE EARLY AFTERNOON...AND CONTINUE TO DROP
INTO THE UPPER TEENS. 20-FT WINDS ARE EXPECTED TO REACH 15 TO 20
MPH WITH HIGHER GUSTS BY LATE MORNING...AND WILL CONTINUE THROUGH
THE AFTERNOON BEFORE DIMINISHING DURING THE EVENING.


A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
4 follow-up statements
000 
WWUS84 KEWX 280312 AAA
RFWEWX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 PM CDT FRI MAR 27 2009

...A RED FLAG WARNING IS STILL IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 8 PM SATURDAY...

.A LARGE UPPER LEVEL STORM SYSTEM WILL HAS BROUGHT STRONG AND
GUSTY NORTHWEST WINDS...VERY DRY AIR...AND A POTENT COLD FRONT TO
MUCH OF SOUTH CENTRAL TEXAS. WINDS WILL REMAIN STRONG THROUGH
SATURDAY...AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BACK
INTO THE TEENS OVER WESTERN AND CENTRAL PARTS OF SOUTH CENTRAL
TEXAS SATURDAY AFTERNOON. THUS A RED FLAG WARNING IS IN EFFECT
FROM NOON UNTIL 8 PM SATURDAY. WINDS ARE EXPECTED TO DECREASE
BELOW CRITICAL LEVELS SATURDAY EVENING.

TXZ183>190-202-217-218-228-281115-
/O.CAN.KEWX.FW.W.0009.000000T0000Z-090328T0400Z/
/O.CON.KEWX.FW.W.0010.090328T1700Z-090329T0100Z/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
KINNEY-MAVERICK-ZAVALA-DIMMIT-
1012 PM CDT FRI MAR 27 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY...
...RED FLAG WARNING IS CANCELLED FOR THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE RED FLAG WARNING FOR THIS EVENING. A RED FLAG WARNING REMAINS IN
EFFECT FROM NOON TO 8 PM CDT SATURDAY.

RELATIVE HUMIDITIES HAVE RISEN ABOVE 20 PERCENT LATE THIS EVENING
AND WIND SPEEDS HAVE FALLEN TO 10 TO 15 MPH. 20-FOOT LEVEL WINDS
WILL INCREASE TO 15 TO 20 MPH DURING THE DAY SATURDAY...AND
RELATIVE HUMIDITIES WILL AGAIN FALL INTO THE LOWER 20S AND UPPER
TEENS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ171-172-203>207-219>222-281115-
/O.CON.KEWX.FW.W.0010.090328T1700Z-090329T0100Z/
LLANO-BURNET-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-FRIO-ATASCOSA-
WILSON-KARNES-
1012 PM CDT FRI MAR 27 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY...

RELATIVE HUMIDITIES HAVE RISEN ABOVE 20 PERCENT LATE THIS EVENING
AND WIND SPEEDS HAVE FALLEN TO 10 TO 15 MPH. 20-FOOT LEVEL WINDS
WILL INCREASE TO 15 TO 20 MPH DURING THE DAY SATURDAY...AND
RELATIVE HUMIDITIES WILL AGAIN FALL INTO THE LOWER 20S AND UPPER
TEENS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
000 
WWUS84 KEWX 281045
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 AM CDT SAT MAR 28 2009

...A RED FLAG WARNING IS STILL IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 8 PM SATURDAY...

.A LARGE UPPER LEVEL STORM SYSTEM WILL HAS BROUGHT STRONG AND
GUSTY NORTHWEST WINDS AND VERY DRY AIR INTO SOUTH CENTRAL TEXAS.
20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS SOUTH
CENTRAL TEXAS LATE THIS MORNING THROUGH EARLY THIS EVENING.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BACK INTO THE
TEENS ACROSS MUCH OF SOUTH CENTRAL TEXAS BY LATE THIS
MORNING...WITH A FEW AREAS ALONG THE RIO GRANDE BOTTOMING OUT AT
8 TO 10 PERCENT THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE
BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL REMAIN IN
PLACE THROUGH SUNDAY. SOUTH WINDS WILL RETURN SUNDAY...AND COULD
BECOME BREEZY OVER THE EDWARDS PLATEAU IN THE AFTERNOON.

TXZ191-192-208-223>225-290100-
/O.EXB.KEWX.FW.W.0010.090328T1400Z-090329T0100Z/
HAYS-TRAVIS-CALDWELL-GONZALES-DE WITT-LAVACA-
545 AM CDT SAT MAR 28 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CDT THIS EVENING. 

EXPECT STRONG 20-FOOT LEVEL WINDS OF 20 TO 25 MPH TODAY...WITH
RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS BY LATE THIS
AFTERNOON. THE WINDS WILL DIMINISH TO BELOW 15 MPH BY EARLY THIS
EVENING...BUT A DRY AIR MASS WILL REMAIN IN PLACE THROUGH SUNDAY. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ171-172-183>190-202>207-217>222-228-290100-
/O.EXT.KEWX.FW.W.0010.090328T1400Z-090329T0100Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
545 AM CDT SAT MAR 28 2009

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED A RED FLAG WARNING...NOW IN
EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. 

EXPECT STRONG 20-FOOT LEVEL WINDS OF 15 TO 25 MPH TODAY...WITH
RELATIVE HUMIDITIES FALLING INTO THE 8 TO 18 PERCENT RANGE LATE
THIS AFTERNOON. WINDS WILL DECREASE TO BELOW 15 MPH BY EARLY THIS
EVENING...BUT A DRY AIR MASS WILL REMAIN IN PLACE THROUGH SUNDAY.
NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE
SOUTHERN EDWARDS PLATEAU AS SOUTH WINDS INCREASE LATE SUNDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
000 
WWUS84 KEWX 282041
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT SAT MAR 28 2009

...A RED FLAG WARNING REMAINS IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 8 PM THIS EVENING...

...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM SUNDAY...

...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF
SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. 

.A LARGE UPPER LEVEL STORM SYSTEM WILL HAS BROUGHT MODERATE GUSTY
NORTHWEST WINDS AND VERY DRY AIR INTO SOUTH CENTRAL TEXAS. 20-FOOT
LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS SOUTH
CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON. RELATIVE
HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL PERSIST UNTIL
SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED TO DECREASE
BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL REMAIN IN
PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH
WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON
SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL
TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU
IN THE AFTERNOON HOURS.

TXZ171-172-183>191-202>207-217>222-228-290445-
/O.NEW.KEWX.FW.W.0011.090329T1700Z-090330T0000Z/
/O.CON.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
341 PM CDT SAT MAR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS
SOUTH CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON.
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL
PERSIST UNTIL SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED
TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL
REMAIN IN PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15
TO 25 MPH WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED
AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL
TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU
IN THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ192-208-223>225-290100-
/O.CON.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/
TRAVIS-CALDWELL-GONZALES-DE WITT-LAVACA-
341 PM CDT SAT MAR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS
SOUTH CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON.
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL
PERSIST UNTIL SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED
TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL
REMAIN IN PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15
TO 25 MPH WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED
AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL
TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU
IN THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
000 
WWUS84 KEWX 290117
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT SAT MAR 28 2009

...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM SUNDAY...

...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF
SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS.

.GUSTY 20-FOOT LEVEL WINDS OF WERE DECREASING RAPIDLY THIS EVENING
AND THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE. 
RELATIVE HUMIDITY VALUES IN THE TEENS AND 20S WILL SLOWLY RECOVER INTO
THE 50S AND 60S LATER TONIGHT. DRY AIR WILL REMAIN IN PLACE THROUGH
EARLY NEXT WEEK. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL
RETURN BY SUNDAY AFTERNOON. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON
SUNDAY ACROSS MUCH OF THE AREA.

MONDAY AND TUESDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS...ALTHOUGH MAINLY THE
RIO GRANDE PLAINS AND EDWARDS PLATEAU IN THE AFTERNOON HOURS.

TXZ171-172-183>191-202>207-217>222-228-291100-
/O.EXP.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/
/O.CON.KEWX.FW.W.0011.090329T1700Z-090330T0000Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
817 PM CDT SAT MAR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY.

GUSTY 20-FOOT LEVEL WINDS OF WERE DECREASING RAPIDLY THIS EVENING
AND THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE. 
RELATIVE HUMIDITY VALUES IN THE TEENS AND 20S WILL SLOWLY RECOVER INTO
THE 50S AND 60S LATER TONIGHT. DRY AIR WILL REMAIN IN PLACE THROUGH
EARLY NEXT WEEK. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL
RETURN BY SUNDAY AFTERNOON...AND THEREFORE RED FLAG CONDITIONS
ARE EXPECTED AGAIN ON SUNDAY ACROSS THE AREA.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ192-208-223>225-290230-
/O.EXP.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/
TRAVIS-CALDWELL-GONZALES-DE WITT-LAVACA-
817 PM CDT SAT MAR 28 2009

...RED FLAG WARNING HAS EXPIRED...

NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON SUNDAY AFTERNOON
AS HUMIDITIES FALL INTO THE TEENS AND SOUTHERLY WINDS OF 10 TO 20
MPH RETURN TO THE AREA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:39 PM CDT, 9 minutes earlier.

Area forecast discussion, Mar 27, 3:39 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 PM CDT FRI MAR 27 2009

.DISCUSSION...
WEATHER ACROSS THE STATE OF TEXAS HAS BEEN A VARIETY PLATTER
TODAY. WITH SNOW AND SUB-FREEZING HIGH TEMPERATURES...IT WAS STILL
WINTER IN THE PANHANDLE...BREEZY AND SPRING-LIKE ACROSS CENTRAL
TEXAS...AND SUMMERTIME TRIPLE-DIGIT TEMPERATURES WERE RECORDED
IN THE DEEP SOUTH. THE UPPER LEVEL LOW TO THE NORTH WILL KEEP
TIGHT PRESSURE GRADIENTS ACROSS SOUTH CENTRAL TEXAS...RESULTING IN
BREEZY SURFACE WINDS THROUGH THIS EVENING. A WIND ADVISORY IS
STILL IN EFFECT FOR MOST OF SOUTH CENTRAL TEXAS UNTIL MIDNIGHT.
WINDS WILL DECREASE SLIGHTLY OVERNIGHT...BUT BREEZY CONDITIONS ARE
ONCE AGAIN IN STORE FOR SATURDAY.

STRONG WINDS THIS EVENING AND WET GROUND FROM RAINFALL OVER THE
LAST FEW DAYS WILL HELP KEEP OVERNIGHT TEMPERATURES ABOVE
FREEZING. THE REGION WILL WAKE UP TO CHILLY TEMPERATURES IN THE
UPPER 30S TO LOWER 40S TOMORROW MORNING. COOLER THAN NORMAL
TEMPERATURES WILL CONTINUE THROUGH THE AFTERNOON WITH MAX TEMPS
REACHING THE LOWER 60S ACROSS THE NORTHEAST TO MID-70S ACROSS THE
SOUTHWEST. THE BREEZY NORTH WINDS WILL TAPER OFF SATURDAY EVENING.
LIGHT WINDS AND CLEAR SKIES OVERNIGHT WILL SET UP AN IDEAL
RADIATIONAL COOLING SCENARIO. TEMPERATURES SUNDAY MORNING ARE
EXPECTED TO FALL TO AT OR JUST BELOW FREEZING ACROSS THE HILL
COUNTRY. COULD POSSIBLY SEE A NEW RECORD FOR KAUS (SEE BELOW FOR
CLIMO RECORDS).

TEMPERATURES WILL UNDERGO A WARMING TREND ON SUNDAY AS SOUTHERLY
SFC FLOW RETURNS. ANOTHER COLD FRONT WILL ARRIVE TUESDAY MORNING.
THE CORE OF THE UPPER LOW WILL TREK ACROSS THE GREAT PLAINS.
THUS...TEMPERATURES ON TUESDAY WILL BE MODERATED...BUT NOT LOOKING
FOR A STRONG PUNCH OF COLD AIR AS WITH THE CURRENT SYSTEM. THE GFS
IS STILL INDICATING A CHANCE FOR RAIN MID-WEEK...BUT FEEL THAT IT
IS OVERPLAYING THE RETURN OF MOISTURE. HAVE CONTINUED THE TREND OF
AGREEING WITH THE DRIER ECMWF SOLUTION FOR THE MID-RANGE. THE
FIRST FEW DAYS OF APRIL APPEAR TO BE DRY WITH TEMPERATURES WITHIN
THE BALL PARK OF NORMAL FOR EARLY SPRING.

RECORD LOWS FOR MARCH 29TH...
AUSTIN BERGSTROM.........33 IN 2003
AUSTIN CAMP MABRY........34 IN 1987
SAN ANTONIO..............35 IN 1987
DEL RIO..................35 IN 1944

&&

.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT THROUGH 11 PM TONIGHT FOR PORTIONS
OF THE HILL COUNTRY AND THE RIO GRANDE PLAINS.

A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              41  64  40  74  54 /   0   0   0   0  -
AUSTIN BERGSTROM INTL AIRPORT  35  65  32  74  48 /   0   0   0   0  -
NEW BRAUNFELS MUNI AIRPORT     37  69  34  77  49 /   0   0   0   0  -
BURNET MUNI AIRPORT            37  61  34  72  51 /   0   0   0   0  -
DEL RIO INTL AIRPORT           43  73  43  79  56 /   0   0   0   0  -
GEORGETOWN MUNI AIRPORT        38  62  34  72  52 /   0   0   0   0  -
HONDO MUNI AIRPORT             35  72  33  76  51 /   0   0   0   0  -
SAN MARCOS MUNI AIRPORT        38  67  36  76  50 /   0   0   0   0  -
LA GRANGE - FAYETTE REGIONAL   37  65  34  73  52 /   0   0   0   0  -
SAN ANTONIO INTL AIRPORT       42  71  38  76  53 /   0   0   0   0  -
STINSON MUNI AIRPORT           39  71  36  78  54 /   0   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL
VERDE...WILLIAMSON...WILSON...ZAVALA.

RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: BANDERA...BLANCO...DIMMIT...EDWARDS...GILLESPIE...
KENDALL...KERR...KINNEY...MAVERICK...REAL...VAL VERDE...ZAVALA.

RED FLAG WARNING FROM NOON UNTIL 8 PM SATURDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL...
DIMMIT...EDWARDS...FRIO...GILLESPIE...GUADALUPE...KARNES...KENDALL...
KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...UVALDE...VAL
VERDE...WILSON...ZAVALA.

&&

25/04
Hazardous weather outlook, Mar 27, 6:15 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 AM CDT FRI MAR 27 2009

TXZ171>173-183>194-202>209-217>225-228-281100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
615 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A DRY LINE AND PACIFIC COLD FRONT WILL BRING STRONG WINDS AND VERY
DRY CONDITIONS TO MUCH OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT.
WINDS ARE FORECAST TO PICKUP TO 20 TO 30 MPH WITH GUSTS TO NEAR
35 TO 40 MPH IN WAKE OF THE COLD FRONT.

A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND NORTHWEST OF A
GIDDINGS TO GONZALES TO CUERO LINE FROM NOON TO MIDNIGHT TODAY.

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 11 PM TODAY FOR THE
HILL COUNTRY FROM JOHNSON CITY...FREDERICKSBURG...AND BOERNE...WEST
TO ROCKSPRINGS...AND DEL RIO...THEN SOUTH TO BRACKETTVILLE...
EAGLE PASS...CRYSTAL CITY...AND CARRIZO SPRINGS.

.DAY TWO...SATURDAY...

THE COMBINATION OF BREEZY NORTH WINDS AND LOW HUMIDITY SATURDAY
WILL BE NEAR CRITICAL LEVELS FOR FIRE WEATHER CONDITIONS.

.DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 27, 9:51 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
951 AM CDT FRI MAR 27 2009

TXZ173-192>194-208-209-271545-
BASTROP-CALDWELL-FAYETTE-LEE-TRAVIS-WILLIAMSON-
951 AM CDT FRI MAR 27 2009

...STRONG THUNDERSTORMS WERE AFFECTING BASTROP...CALDWELL...
FAYETTE...LEE...TRAVIS AND WILLIAMSON COUNTIES...

AT 950 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM ANDERSON MILL TO LOCKHART...MOVING EAST
AT 40 MPH.

PEOPLE IN BASTROP...CENTRAL FAYETTE...EASTERN TRAVIS...NORTHERN
CALDWELL...SOUTHERN WILLIAMSON AND WESTERN LEE COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...LOCKHART...AUSTIN...ANDERSON MILL...
ROLLINGWOOD...MUSTANG RIDGE...BERGSTROM...ROUND ROCK...WINDEMERE...
PFLUGERVILLE AND MANOR...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL IS EXPECTED WITH THESE STORMS.
Local storm report, Mar 27, 9:54 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
954 AM CDT FRI MAR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0952 AM     HAIL             5 SW AUSTIN             30.22N  97.80W
03/27/2009  E0.25 INCH       TRAVIS             TX   TRAINED SPOTTER

            BARTON HILL SUBDIVISION

&&

EVENT NUMBER 00417

JPB
Special weather statement, Mar 27, 10:40 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1040 AM CDT FRI MAR 27 2009

TXZ173-192>194-271630-
BASTROP-LEE-TRAVIS-WILLIAMSON-
1040 AM CDT FRI MAR 27 2009

...A STRONG THUNDERSTORM WAS AFFECTING BASTROP...LEE...TRAVIS AND
WILLIAMSON COUNTIES...

AT 1039 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG
THUNDERSTORM NEAR ELGIN...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN EASTERN TRAVIS...EASTERN WILLIAMSON...NORTHERN BASTROP AND
NORTHERN LEE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ELGIN AND
COUPLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
Local storm report, Mar 27, 11:26 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 AM CDT FRI MAR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             LEXINGTON               30.41N  97.01W
03/27/2009  E0.25 INCH       LEE                TX   CO-OP OBSERVER

&&

EVENT NUMBER 00418

JPB
Local storm report, Mar 27, 11:31 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 AM CDT FRI MAR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1122 AM     HAIL             3 S LEXINGTON           30.37N  97.01W
03/27/2009  M0.75 INCH       LEE                TX   PUBLIC

&&

EVENT NUMBER 00419

JPB
Local storm report, Mar 27, 11:54 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT FRI MAR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             4 SSW AUSTIN            30.22N  97.77W
03/27/2009  E0.25 INCH       TRAVIS             TX   NEWSPAPER

            REPORT FROM AUSTIN AMERICAN STATESMAN

0952 AM     HAIL             5 SW AUSTIN             30.22N  97.80W
03/27/2009  E0.25 INCH       TRAVIS             TX   TRAINED SPOTTER

            BARTON HILL SUBDIVISION

1122 AM     HAIL             3 S LEXINGTON           30.37N  97.01W
03/27/2009  M0.75 INCH       LEE                TX   PUBLIC

1125 AM     HAIL             LEXINGTON               30.41N  97.01W
03/27/2009  E0.25 INCH       LEE                TX   CO-OP OBSERVER

&&

EVENT NUMBER 00415 00417 00419 00418

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 11:08 AM CDTSevere Thunderstorm WarningEWXLee37 min

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.